Cytopoint Reaction or Paranoid?!

jpivac

New member
Joined
Nov 20, 2022
Hello! Dog mom here to my 2 y.o. Dachshund Jack. My boy received his first (and based on what I’m reading his LAST) cytopoint injection 17 days ago … but whose counting.

I noticed a mark on his abdomen a few weeks ago what looked to be a big bite of some sort. He seemed normal so didn’t think anything of it. He was itching but nothing out of the ordinary. One night he woke me up after licking himself to where he broke the skin so off to the vet we went the next day.

I showed her the photos of the marks and mentioned how itchy he was the night before. She also wants mentioned he has allergies but they were never bad enough to warrant taking action. Instead of treating or investigating the rash/marks further she told me about cytopoint to stop the itching. She told me it was safe “and natural” so I agreed as I trust her tremendously and wanted Jack to feel better!! She injected him and gave him a topical spray and we went home.

He was more low energy than us usual for the first couple of days (which she mentioned was the most common side effect ) so I wasn’t too concerned. He got past the first couple of days and even first 9 days he was his normal self.

last Saturday (9 days after CP) he became very jumpy and I suppose “hypersensitive” I applied the antibiotic spray the vet gave me to relieve the itch that seemed to be bothering him. He was sleepy and dazed looking. He was eating and drinking and pooping and peeing regularly! My friend came over the Next day (10 days after cp) and he didn’t even care and went right back to bed THIS IS NOT HIM AT ALL so I naturally sprung into action. I took him to the local/urgent care vet and made them shave his stomach and there was a huge welt on his abdomen. They wanted to inject him with something (benedryl I think) but I declined as I had already read some horror stories of CP. So we left with some topical sprays and a medicated shampoo. They said to give him half of a benedryl tablet and said they don’t think he’d be reacting from the CP this far out.

I gave hime half of the dowse of benedryl just instinctively knowing how he could react having never taken it before. low and behold we woke up 5 hrs later to him frantically freaking himself out and super skittish. I put some compress on his belly and the calming spray.When I was doing that unnoticed a HUGE HIVE on his lower abdomen and then noticed his left eye swollen! We packed up and headed to the ER.

all is vitals were good doctor there also said not the CP (that’s three vets telling me it’s not the CP) gave him a steroid injection and hard pill steroid for the next few days.

that was ONE WEEK AGO. It’s now been 17 days since the injection and jack is just not the same. He is but he isn’t. He’s eating and playing and doing his daily things but definitely with a decreased energy level. I have so many questions and concerns at the same time. Did he react badly to the benedryl or was he reacting to the CP?? did the vet administer the CP too quickly for a non allergy symptom? Or was it always allergies.

for now all I can do it ride this out and pray that his immune system is stronger than these blockers. I pray he doesn’t develop any majors symptoms or health problems down the line. He’s still early on in the lifecycle of this shot six more weeks to go… will be a long next few months. Any advice or feedback on dogs that displayed more milder effects of the drug but are actually ok?? He is young and healthy and it was only one shot.
 

linda2147

Active member
Joined
Mar 13, 2014
Location
New Hampshire
with that cp shot it only takes one shot to do , under no circumstances give him another shot. the benedrill probably didn't hurt him as that leaes the body quickly. but who knows what damage that shot could do long term. If he's acting better hope he stays improving and don't take the word of any bet for anything until you do your own investigating. the vets only know what the vendors tell them so they don't really know what they are prescribing
 

jpivac

New member
Joined
Nov 20, 2022
Original Poster
I have a big problem with the veterinary world in general and this isn’t helping. On top of the symptoms he was having after the steroid kicked in one morning he didn’t want to do much even go in our morning walk which he loves. I took him back to the ER doctor to see if we should continue with the steroids or not… after two hours of waiting she came in to do a wellness exam. She said everything looked good (4th vet also saying can’t be reaction from CP) but when she was doing the exam she checked his neck and he shrugged and she said “oh you didn’t like that” so she did it again and he shrugged again and she’s like “ his neck is bothering him id like to put him on pain killers”

👀👀🙃👀🙃🙃👀

painkillers?!… if I get a message too hard I shrug too…it was so ridiculous to watch what was happening. I interrupted her and said I’m sorry but I’m not putting more chemicals into his body. Can we get past his current symptoms before addressing this? NO X-RAY , no further testing BUT WILLINGLY ABOUT TO INTRODUCE YET ANOTHER DRUG INTO HIS SYSTEM. I was so appalled and now it HAS me questioning everything!! We are the voice for our babies not into the “go to college” their entire lives!! I’m never injecting him with anything again until I do my OWN research.

UPDATE: day 18 of CP and last day of steroids. He woke up feeling and acting more himself. Went for our walk no problems there, ate, drank, 💩 he just bothered/barked at me for his collegen bone but he had one yesterday so now he’s mad at me 🤪 he’s resting now. Fingers crossed he doesn’t regress
 

linda2147

Active member
Joined
Mar 13, 2014
Location
New Hampshire
I hope hes passed the crisis. One thing I will suggest for the future, take him to a vet teaching scool or hospital. they will hae a whole team working on him and you will get the answers you need. they are cheaper than a regular vet and work under the guidance of very smart professors.
 
Top